MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during angioplasty of a severely calcified lesion within the superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured upon the first inflation.Another manufacturer's 6 french sheath was used and the balloon was inflated with an unknown inflation device.The inflation pressure is unknown.The balloon was removed by itself and another device was used to complete the procedure.There have been no adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during angioplasty of a severely calcified lesion within the superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured upon the first inflation.Another manufacturer's 6 french sheath was used and the balloon was inflated with an unknown inflation device.The inflation pressure is unknown.The balloon was removed by itself and another device was used to complete the procedure.There have been no adverse effects to the patient.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, specifications, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.One relevant non-conformance was recorded for a related subassembly lot; all affected devices were scrapped and not replaced.No additional complaints have been reported for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿apply negative pressure to lumen labeled ¿balloon¿ prior to introduction.Advance the balloon dilation catheter counter-clockwise over a per-positioned.018 (0.46 mm) wire guide,¿ and, ¿if balloon pressure is lost and/ or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ based on the available information, cook has concluded that a patient anatomy contributed to this incident.The patient¿s anatomy was severely calcified.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14603885
Report Number1820334-2022-01004
Device Sequence Number5164740
Product Code LIT
UDI-Device Identifier10827002503356
UDI-Public(01)10827002503356(17)230204(10)10306771
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberG50335
Device Catalogue NumberPTAX4-14-170-4-4
Device Lot Number10306771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR TERUMO DESTINATION SHEATH
Patient SexUnknown